Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 24, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 18, 2008, 6:04 AM MST for Coconino County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2008, 6:04 AM MST (13:04 UTC)
- Expired
- Aug 18, 2008, 12:15 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 168 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 181309
FFWFGZ
AZC005-181900-
/O.NEW.KFGZ.FF.W.0024.080818T1304Z-080818T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
604 AM MST MON AUG 18 2008
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL NOON MST
* AT 600 AM MST...LOCAL LAW ENFORCEMENT OFFICIALS INDICATED FLASH
FLOODING WAS STILL OCCURRING ON HAVASU CREEK IN THE VILLAGE OF
SUPAI.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUPAI...
CATARACT CREEK AND HAVASU CREEK IN WEST CENTRAL COCONINO COUNTY
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE FLASH FLOOD
WARNING AREA AFTER 10 AM MST TODAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3631 11277 3633 11275 3633 11273 3635 11272
3635 11270 3595 11240 3535 11215 3536 11240
3629 11281
$$
411 follow-up statement
000
WGUS55 KFGZ 181342
FFWFGZ
AZC005-181915-
/O.EXT.KFGZ.FF.W.0024.000000T0000Z-080818T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
637 AM MST MON AUG 18 2008
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 1215 PM MST
* AT 600 AM MST...LOCAL LAW ENFORCEMENT OFFICIALS INDICATED FLASH
FLOODING WAS STILL OCCURRING ON HAVASU CREEK IN THE VILLAGE OF
SUPAI.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUPAI...
CATARACT CREEK AND HAVASU CREEK IN WEST CENTRAL COCONINO COUNTY
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE FLASH FLOOD
WARNING AREA AFTER 10 AM MST TODAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3631 11277 3633 11275 3633 11273 3635 11272
3635 11270 3595 11240 3535 11215 3536 11240
3629 11281
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:30 AM MST, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 18, 2:30 AM MST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 AM MST TUE AUG 18 2008 .SYNOPSIS...DRIER AIR WILL FILTER INTO THE REGION FOR THE REMAINDER OF THE WEEK. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM FLAGSTAFF SOUTHEASTWARD...WITH CLEAR TO PARTLY CLOUDY SKIES ELSEWHERE. NEAR NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE. && .DISCUSSION...HIGH PRESSURE IN THE MID TO UPPER LEVELS WAS CENTERED ALONG THE CENTRAL BAJA CALIFORNIA COAST THIS MORNING. OVER THE NEXT SEVERAL DAYS THIS HIGH PRESSURE SYSTEM WILL MOVE TO THE WEST. AT THE SAME TIME...A SERIES OF SHORT-WAVE DISTURBANCES WILL BRUSH NORTHERN ARIZONA. THE MAIN IMPACT OF THIS WEATHER SETTING WILL BE TO BRING DRIER AND WARMER AIR FROM THE EASTERN PACIFIC ACROSS ARIZONA. FOR TODAY...ENOUGH COOL AIR AND MOISTURE WILL REMAIN FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM ABOUT FLAGSTAFF EASTWARD. HOWEVER...FOR WEDNESDAY INTO FRIDAY...FLOW FROM OVER THE EASTERN PACIFIC WILL CONTINUE TO BRING A WARMER MID LEVEL CAPPING LAYER ALONG WITH A DRIER AIR MASS. AS A RESULT...ONLY ISOLATED AFTERNOON THUNDERSTORMS ARE ANTICIPATED...MAINLY ALONG THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. WEATHER CONDITIONS ACROSS THE REST OF NORTHERN ARIZONA WILL BE CLEAR TO PARTLY CLOUDY. FOR SATURDAY INTO EARLY NEXT WEEK...MODELS SHOW HIGH PRESSURE WOBBLING ACROSS THE SOUTHWEST UNITED STATES IN RESPONSE TO PASSING WEATHER DISTURBANCES TO THE NORTH. AT THIS TIME...IT LOOKS LIKE A BIT OF AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY BY SUNDAY AND MONDAY AS HIGH PRESSURE MOVES OVER NEW MEXICO. HOWEVER...GIVEN THE UNCERTAINTY OF THE POSITION OF THE HIGH PRESSURE CENTER BY EARLY NEXT WEEK...HAVE OPTED FOR A LOW GRADE MONSOON FORECAST. && .AVIATION......FOR THE 12Z PACKAGE...UNTIL 18Z...VFR CONDITIONS ARE EXPECTED. AFT 18Z WIDELY SCATTERED STORMS ARE EXPECTED ACROSS THE MOGOLLON RIM...WITH CLOUD BASES 130-150 MSL AND LCL MVFR CIGS IN THE STRONGEST STORMS. AFT 02Z WEDS...VFR CONDITIONS ARE EXPECTED. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. THURSDAY THROUGH SATURDAY...EXPECT WIDELY SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS. LITTLE ACTIVITY IS EXPECTED ELSEWHERE. MINIMUM RH VALUES ARE FORECAST TO BE ABOVE 15 PERCENT IN ALL LOCATIONS EXCEPT ALONG THE UTAH/ARIZONA BORDER. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC...............MCCOLLUM AVIATION/FIRE WX.....41 VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 17, 9:55 PM MST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 PM MST SUN AUG 17 2008 AZZ004>018-037>040-180600- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 955 PM MST SUN AUG 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT ONLY ISOLATED SHOWERS OR THUNDERSTORMS ARE EXPECTED FOR THE REST OF TONIGHT...PRODUCING LIGHT AMOUNTS OF RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY AND BEYOND...A SLOW DRYING TREND IS POSSIBLE AS HIGH PRESSURE BUILDS IN FROM THE WEST...WITH A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:06 PM MST | Flash Flood Warning | FGZ | Coconino | 12 hr |
| Aug 18, 6:04 AM MST | Flash Flood Warning | FGZ | Coconino | 6 hr |
| Aug 18, 12:13 PM MST | Areal Flood Warning | FGZ | Coconino | 6 hr |
| Aug 18, 1:26 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Navajo | 2 hr |
| Aug 18, 3:24 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila | 96 min |
| Aug 18, 4:14 PM MST | Areal Flood Advisory | FGZ | Yavapai | 91 min |
| Aug 18, 4:54 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 14 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.